Journal of Combinatorics

Volume 14 (2023)

Number 2

A Cantor–Bernstein theorem for infinite matroids

Pages: 257 – 270



Attila Joó (Department of Mathematics, University of Hamburg, Germany; and Department of Logic, Set Theory and Topology, Alfréd Rényi Institute of Mathematics, Budapest, Hungary)


We give a common matroidal generalisation of ‘A Cantor–Bernstein theorem for paths in graphs’ by Diestel and Thomassen and ‘A Cantor–Bernstein-type theorem for spanning trees in infinite graphs’ by ourselves.


infinite matroid, Cantor–Bernstein theorem, packing and covering

2010 Mathematics Subject Classification

Primary 05B35, 05C38, 05C63. Secondary 03E35.

The author would like to thank the generous support of the Alexander von Humboldt Foundation and NKFIH OTKA-129211.

Received 29 January 2022

Published 28 December 2022